Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Dec 31, 2021, 7:14 PM PST. It took effect at Jan 1, 2022, 6:00 AM PST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2021, 7:14 PM PST (03:14 UTC)
- In effect from
- Jan 1, 2022, 6:00 AM PST
- Expired
- Jan 3, 2022, 11:00 AM PST
- In force
- 53 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
299 WHUS46 KLOX 010314 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 714 PM PST Fri Dec 31 2021 CAZ034-035-039>041-011200- /O.NEW.KLOX.BH.S.0001.220101T1400Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 714 PM PST Fri Dec 31 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM PST SATURDAY THROUGH MONDAY MORNING... * WHAT...Abnormally high tides between 7.0 and 7.5 feet are expected to bring minor tidal overflow. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast, Santa Barbara County South Coast, Ventura County Coast and Los Angeles County Coast. * WHEN...During times of high tide each morning, ranging from 6 am to 10 am on Saturday to between 7 am and 11 am on Monday. * IMPACTS...Pooling of sea water is likely around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. && $$ Gomberg
7 follow-up statements
495 WHUS46 KLOX 011148 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 348 AM PST Sat Jan 1 2022 CAZ034-035-039>041-012000- /O.CON.KLOX.BH.S.0001.220101T1400Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 348 AM PST Sat Jan 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Abnormally high tides between 7.0 and 7.5 feet are expected to bring minor tidal overflow. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast, Santa Barbara County South Coast, Ventura County Coast and Los Angeles County Coast. * WHEN...During times of high tide each morning, ranging from 6 am to 10 am on Saturday to between 7 am and 11 am on Monday. * IMPACTS...Pooling of sea water is likely around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. && $$ Lund
934 WHUS46 KLOX 011903 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1103 AM PST Sat Jan 1 2022 CAZ034-035-039>041-021200- /O.CON.KLOX.BH.S.0001.000000T0000Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 1103 AM PST Sat Jan 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Abnormally high tides between 7.0 and 7.5 feet are expected to bring minor tidal overflow. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast, Santa Barbara County South Coast, Ventura County Coast and Los Angeles County Coast. * WHEN...During times of high tide each morning, ranging from 6 am to 10 am on today to between 7 am and 11 am on Monday. * IMPACTS...Pooling of sea water is likely around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. && $$
968 WHUS46 KLOX 020326 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 726 PM PST Sat Jan 1 2022 CAZ034-035-039>041-021630- /O.CON.KLOX.BH.S.0001.000000T0000Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 726 PM PST Sat Jan 1 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Abnormally high tides between 7.0 and 7.5 feet are expected to bring minor tidal overflow. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast, Santa Barbara County South Coast, Ventura County Coast and Los Angeles County Coast. * WHEN...During times of high tide each morning, ranging from 6 am to 10 am on today to between 7 am and 11 am on Monday. * IMPACTS...Pooling of sea water is likely around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
239 WHUS46 KLOX 021136 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 336 AM PST Sun Jan 2 2022 CAZ034-035-039>041-021945- /O.CON.KLOX.BH.S.0001.000000T0000Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 336 AM PST Sun Jan 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Abnormally high tides between 7.0 and 7.5 feet are expected to bring minor tidal overflow. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast, Santa Barbara County South Coast, Ventura County Coast and Los Angeles County Coast. * WHEN...During times of high tide each morning, ranging from 6 am to 10 am today to between 7 am and 11 am on Monday. * IMPACTS...Pooling of sea water is likely around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
852 WHUS46 KLOX 021931 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1131 AM PST Sun Jan 2 2022 CAZ034-035-039>041-031300- /O.CON.KLOX.BH.S.0001.000000T0000Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 1131 AM PST Sun Jan 2 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Abnormally high tides between 7.0 and 7.5 feet are expected to bring minor tidal overflow. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast, Santa Barbara County South Coast, Ventura County Coast and Los Angeles County Coast. * WHEN...During times of high tide each morning, ranging from 6 am to 10 am today to between 7 am and 11 am on Monday. * IMPACTS...Pooling of sea water is likely around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
449 WHUS46 KLOX 031004 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 204 AM PST Mon Jan 3 2022 CAZ034-035-039>041-031900- /O.CON.KLOX.BH.S.0001.000000T0000Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 204 AM PST Mon Jan 3 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...Abnormally high tides between 7.0 and 7.5 feet are expected to bring minor tidal overflow. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast, Santa Barbara County South Coast, Ventura County Coast and Los Angeles County Coast. * WHEN...During times of high tide ranging from between 7 am and 11 am today. * IMPACTS...Pooling of sea water is likely around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
792 WHUS46 KLOX 031905 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1105 AM PST Mon Jan 3 2022 CAZ034-035-039>041-032015- /O.EXP.KLOX.BH.S.0001.000000T0000Z-220103T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- 1105 AM PST Mon Jan 3 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Although tides are almost as high Tuesday morning, the lack of significant waves along the coast should preclude any significant concerns of beach erosion or water into low lying areas. Coastal visitors should continue to exercise caution. $$ Sweet
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 31, 4:09 PM PST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 31, 4:09 PM PST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
409 PM PST Fri Dec 31 2021
.SYNOPSIS...31/121 PM.
Dry weather expected the next several days and possibly through
the middle of January. Breezy north to northeast winds expected
this weekend under clear skies. High temperatures will warm
slightly but remain several degrees below normal.
&&
.SHORT TERM (TDY-MON)...31/118 PM.
Much quieter period of weather coming up the next several days
following an historic rain and snow event for LA and Ventura
Counties. Still some lingering clouds and fog across the interior
border with Kern County, particularly from SLO County through
Cuyama and just clipping extreme northwest LA County near the
Grapevine. Expect those areas to remain mostly cloudy through
tonight before clearing Saturday.
The main issue for the next 48 hours is the north and northeast
winds that will require advisories at times. One is out now for
southern Santa Barbara County and the mountains through tonight.
Then extending into Saturday afternoon for LA/Ventura Counties as
as low grade Santa Ana wind event develops and winds shift to
northeast. North winds will filter down into the western LA
valleys tonight and even down to the coast but likely below
advisory levels. Then as the Santa Ana develops Saturday morning
northeast winds will reach the usual valleys areas from western LA
County into eastern Ventura County, possibly even reaching the
Ventura and Malibu coastal areas. Not quite as confident in winds
reaching advisory levels at lower elevations except for our usual
hot spots like Wiley Ridge and Porter Ranch. So have held off
doing advisories for those areas for now and see how the event
unfolds overnight.
It will be a chilly night to ring in the New Year, especially in
wind protected areas, including Pasadena where early morning
temps will likely bottom out in the mid to high 30s. For the
afternoon, the offshore flow will only provide a slight bump in
temperatures as the air mass is still fairly cool so highs will
remain several degrees below normal.
Offshore flow to continue into Sunday. Models are indicating the
peak gradients on Sunday morning but the best upper support is
Saturday. Ensembles also support stronger winds Saturday and
typically the first day of Santa Anas is the strongest.
Weak onshore flow returns Monday which means slight cooling for
coastal areas but slightly warmer inland as weak ridging
develops.
.LONG TERM (TUE-FRI)...31/135 PM.
Quiet pattern to continue most of next week as the early season
ridge returns to the West Coast and storms again pass well to the
north and east. Deterministic models still showing some decent
northerly gradients setting up mid week, however low confidence
in this as models have been showing less energy dropping south
into the Great Basin in recent runs. And EC ensembles indicate
only a very slight increase in winds during this period. Either
way expecting high temperatures to finally get back to normal
levels around mid week.
12z deterministic models go their separate ways next weekend with
the GFS developing a trough along the coast and the EC maintaining
the ridge. Ensembles from both models appear to strongly support
the ridging solution so the deterministic GFS appears to be an
outlier. Ensembles from all the models including the CMC strongly
favor a dry pattern through the middle of January.
&&
.AVIATION...01/0008Z.
At 0000Z, there was no marine inversion at KLAX.
Overall, moderate to high confidence in 00Z TAF package. After
sundown, expecting stratocu clouds to dissipate as drier northerly
flow moves into the area. VFR conditions are anticipated for all
sites through the TAF period. Gusty northerly wind will increase
tonight, before shifting to the northeast Saturday morning. So,
some light turbulence/LLWS will be likely across the mountains and
foothills.
KLAX...High confidence in 00Z TAF as VFR conditions are expected
through the period. Increasing confidence of north-northwest winds
developing sometime after 03z, then shifting due north by around
05-06z with potential for gusts up to 20 knots. Winds expected
to shift to light northeast by around 12z, with only a 20 percent
chance of exceeding 8 knots.
KBUR...High confidence in 00Z TAF as VFR conditions are expected
through the period. Northerly winds likely to exceed 10 knots
at times later this evening through Saturday morning.
&&
.MARINE...31/132 PM.
For the Outer Waters, moderate to high confidence in current
forecast. For tonight, high confidence in Small Craft Advisory
(SCA) level winds across PZZ670 and Gale Warning level winds
across PZZ673/676. For Saturday, winds will diminish with a
30-40% chance of SCA level winds. For Sunday and Monday, high
confidence in winds and seas remaining below SCA levels. For
Tuesday and Wednesday, there is a 50-70% chance of SCA level winds
and seas.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. High confidence in SCA level winds
through tonight then winds and seas remaining below SCA levels
Saturday through Monday. For Tuesday and Wednesday, there is a
30-40% chance of SCA level winds during the afternoon and evening
hours.
For the Inner Waters south of Point Conception, moderate
confidence in current forecast. Through tonight, high confidence
in SCA level winds across the western half of the Santa Barbara
Channel with conditions remain below SCA level elsewhere. For
Saturday and Sunday, there is a 40-50% chance of SCA level
northeast winds near shore from Ventura south to Santa Monica with
a 20% chance of SCA level winds reaching Avalon. For Monday
through Wednesday, winds and seas are generally expected to remain
below SCA levels although there is a 40% chance of SCA level winds
across the western half of the Santa Barbara Channel Tuesday
afternoon and evening.
Tonight through Tuesday, large high tides (7.0 to 7.5 feet) will
form each morning with very low tides (-1.0 to -1.5 feet) each
afternoon. Saturday through Monday will be the peak. Expect strong
surges near harbor entrances, and minor tidal overflow on harbor
and beach walkways.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 3 AM PST Saturday for zones
39-52. (See LAXNPWLOX).
Wind Advisory in effect until 2 PM PST Saturday for zones
53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 2 AM PST Saturday for
zones 645-650-655-670. (See LAXMWWLOX).
Gale Warning in effect until 2 AM PST Saturday for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...MW
AVIATION...Gomberg
MARINE...RAT
SYNOPSIS...MW
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:01 AM PST | Small Craft Advisory | LOX | 5 hr | |
| Jan 1, 7:28 AM PST | Small Craft Advisory | LOX | 7 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.